Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 45, NWS Mobile, AL

October 7, 2022

NWS Mobile, AL issued this small craft advisory at Oct 7, 2022, 9:04 PM CDT. It took effect at Oct 8, 2022, 7:00 PM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2022, 9:04 PM CDT (02:04 UTC)
In effect from
Oct 8, 2022, 7:00 PM CDT
Expired
Oct 10, 2022, 11:00 AM CDT
In force
40 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

293 
WHUS74 KMOB 080204
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
904 PM CDT Fri Oct 7 2022

GMZ631-632-650-655-670-675-081030-
/O.NEW.KMOB.SC.Y.0045.221009T0300Z-221009T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
904 PM CDT Fri Oct 7 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 10 AM
CDT SUNDAY...

* WHAT...Northeast winds around 20 kts with gusts up to 30 kt and
  seas 2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 10 PM Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
052 
WHUS74 KMOB 080954
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
454 AM CDT Sat Oct 8 2022

GMZ631-632-650-655-670-675-081830-
/O.CON.KMOB.SC.Y.0045.221009T0300Z-221009T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
454 AM CDT Sat Oct 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT SUNDAY...

* WHAT...Northeast winds around 20 kts with gusts up to 30 kts.
  Waves around 2 feet in bays and sounds, and seas 2 to 5 ft for 
  offshore Gulf waters expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 10 PM this evening to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
862 
WHUS74 KMOB 081855
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
155 PM CDT Sat Oct 8 2022

GMZ631-632-650-655-670-675-090300-
/O.CON.KMOB.SC.Y.0045.221009T0300Z-221009T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
155 PM CDT Sat Oct 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 10 PM this evening to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
908 
WHUS74 KMOB 081943
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
243 PM CDT Sat Oct 8 2022

GMZ631-632-650-655-670-675-090345-
/O.EXT.KMOB.SC.Y.0045.221009T0000Z-221010T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
243 PM CDT Sat Oct 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
11 AM CDT MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 7 PM this evening to 11 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
747 
WHUS74 KMOB 090343
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1043 PM CDT Sat Oct 8 2022

GMZ631-632-650-655-670-675-091200-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1043 PM CDT Sat Oct 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY...

* WHAT...Northeast winds around 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 11 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
597 
WHUS74 KMOB 090808
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
308 AM CDT Sun Oct 9 2022

GMZ631-632-650-655-670-675-091700-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
308 AM CDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY...

* WHAT...Northeast winds around 20 kts with gusts up to 30 kts.
  Waves around 1 to 2 feet in bays and sounds, and seas 2 to 5 ft
  for offshore Gulf waters expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 11 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
193 
WHUS74 KMOB 091352
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
852 AM CDT Sun Oct 9 2022

GMZ631-632-091500-
/O.CAN.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Southern Mobile Bay-Mississippi Sound-
852 AM CDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

GMZ650-655-670-675-100000-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
852 AM CDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY...

* WHAT...Northeast winds near 20 kt with gusts up to 25 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 11 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
692 
WHUS74 KMOB 091625
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1125 AM CDT Sun Oct 9 2022

GMZ650-655-091730-
/O.CAN.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1125 AM CDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

GMZ670-675-100100-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1125 AM CDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY...

* WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 25
  kt and seas 2 to 5 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 11 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
694 
WHUS74 KMOB 100205
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
905 PM CDT Sun Oct 9 2022

GMZ670-675-101100-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
905 PM CDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY...

* WHAT...Northeast winds near 20 kt with gusts up to 25 kt and 
  seas 3 to 4 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 11 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
813 
WHUS74 KMOB 100939
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
439 AM CDT Mon Oct 10 2022

GMZ670-675-101600-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-221010T1600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
439 AM CDT Mon Oct 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WHAT...Northeast winds around 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 6:44 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 7, 6:44 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
644 PM CDT Fri Oct 7 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Fri Oct 7 2022

VFR conditions are expected through the period. Some mid to high
level clouds are currently streaming across the western portion of
our area, but will spread east this evening with the approach of
a cold front. Winds should decrease to be light and variable
during this time as well. However, the passage the aforementioned
cold front later tonight into Saturday morning will result in
increased northerly winds at around 10 knots or so for most
locations through the day. /26

&&

.PREV DISCUSSION... /issued 347 PM CDT Fri Oct 7 2022/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Saturday)
Issued at 318 PM CDT Fri Oct 7 2022

The Near Term remains dry, with a reinforcing cold front moving
across the Southeast later tonight into Saturday morning in
response to upper level shortwave energy moving through the zonal
upper flow over the Southeast. A cooler, drier airmass moves over
the forecast area behind the front, dropping above normal
temperatures topping out in the mid to upper 80s this afternoon to
high temperatures in the upper 70s to around 80 northwest of
I-65, low to mid 80s south on Saturday. With the colder air behind
the front moving over the forecast area later tonight,
temperatures are expected to be a bit warmer than last night.
Upper 50s to low 60s expected. The airmass ahead of the front is
dry (precipitable h20 values of 1.0" or less), with nary a shower
expected.
/16

SHORT TERM...
(Saturday night through Monday night)
Issued at 318 PM CDT Fri Oct 7 2022

A weak upper ridge will build over the Lower Mississippi River
Valley and Southeast, with below seasonal temperatures rebounding
back to near seasonal norms through the period. High temperatures
in the mid 70s to low 80s Sunday rise to around 80 to low 80s on
Monday. Low temperatures Saturday night in the mid 40s north of
Highway 84 to around 50 along and south of I-10 rise to the low
50s north of Highway 84 to upper 50s closer to the coast Monday
night. The Short Term remains dry, but as low level flow shifts
from northerly to easterly by Tuesday, moisture begins to return
to the forecast area. /16

LONG TERM...
(Tuesday through Friday)
Issued at 318 PM CDT Fri Oct 7 2022

Upper level ridging continues to build over the eastern Conus into
mid week, with temperatures over the forecast area rising back to
well above seasonal norms by Thursday. As a digging upper trough
over the western Conus swings east, moving over the Southeast
Thursday/Thursday night, a cold front moves over the forecast area
Thursday in response. Timing of the front varies in the guidance,
with the slower ECMWF allowing for more instability to develop of
the front. Add in a modest 40kt low level jet and mid/upper level
jet support, and a small possibility of strong to marginally
severe storms Thursday afternoon into Thursday evening exists. The
faster GFS limits the better instability along with keeping the
better upper support north of the forecast area. Will need to
monitor. Temperatures well below seasonal norms return Friday
behind the front.
/16

MARINE...
Issued at 318 PM CDT Fri Oct 7 2022
Light and variable flow will become moderate to strong offshore
behind a front moving over area waters later tonight into Saturday
morning. An SC.Y may needed, if only for gusts to 25-30kts
Saturday night on. Surface high pressure passes north of area
waters Monday night into Tuesday, shifting Winds to easterly along
with easing winds to light to moderate.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      62  85  53  80  53  83  55  86 /   0   0   0   0   0   0   0   0
Pensacola   66  85  57  81  57  83  61  85 /   0   0   0   0   0   0   0   0
Destin      67  87  60  83  61  85  64  86 /   0   0   0   0   0   0   0   0
Evergreen   57  83  49  78  46  81  53  87 /   0   0   0   0   0   0   0   0
Waynesboro  57  78  48  74  48  78  50  83 /   0   0   0   0   0   0   0   0
Camden      57  78  46  74  46  79  51  84 /   0   0   0   0   0   0   0   0
Crestview   61  85  51  81  51  84  57  87 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.